Convolution property and exponential bounds for symmetric monotone densities
ESAIM: Probability and Statistics, Tome 17 (2013), pp. 605-613.

Our first theorem states that the convolution of two symmetric densities which are k-monotone on (0,∞) is again (symmetric) k-monotone provided 0 < k ≤ 1. We then apply this result, together with an extremality approach, to derive sharp moment and exponential bounds for distributions having such shape constrained densities.

DOI : https://doi.org/10.1051/ps/2012012
Classification : 60E10,  60E15
Mots clés : multiply monotonicity, symmetric densities, unimodality, Wintner's theorem, Bernstein's inequality
@article{PS_2013__17__605_0,
     author = {Lef\`evre, Claude and Utev, Sergey},
     title = {Convolution property and exponential bounds for symmetric monotone densities},
     journal = {ESAIM: Probability and Statistics},
     pages = {605--613},
     publisher = {EDP-Sciences},
     volume = {17},
     year = {2013},
     doi = {10.1051/ps/2012012},
     zbl = {1291.60030},
     mrnumber = {3085635},
     language = {en},
     url = {http://www.numdam.org/articles/10.1051/ps/2012012/}
}
TY  - JOUR
AU  - Lefèvre, Claude
AU  - Utev, Sergey
TI  - Convolution property and exponential bounds for symmetric monotone densities
JO  - ESAIM: Probability and Statistics
PY  - 2013
DA  - 2013///
SP  - 605
EP  - 613
VL  - 17
PB  - EDP-Sciences
UR  - http://www.numdam.org/articles/10.1051/ps/2012012/
UR  - https://zbmath.org/?q=an%3A1291.60030
UR  - https://www.ams.org/mathscinet-getitem?mr=3085635
UR  - https://doi.org/10.1051/ps/2012012
DO  - 10.1051/ps/2012012
LA  - en
ID  - PS_2013__17__605_0
ER  - 
Lefèvre, Claude; Utev, Sergey. Convolution property and exponential bounds for symmetric monotone densities. ESAIM: Probability and Statistics, Tome 17 (2013), pp. 605-613. doi : 10.1051/ps/2012012. http://www.numdam.org/articles/10.1051/ps/2012012/

[1] F. Balabdaoui and J.A. Wellner, Estimation of a k-monotone density: limit distribution theory and the spline connection. Ann. Stat. 35 (2007) 2536-2564. | MR 2382657 | Zbl 1129.62019

[2] F. Barthe and A. Koldobsky, Extremal slabs in the cube and the Laplace transform. Adv. Math. 174 (2003) 89-114. | MR 1959893 | Zbl 1037.52006

[3] F. Barthe, F. Gamboa, L. Lozada-Chang and A. Rouault, Generalized Dirichlet distributions on the ball and moments. ALEA - Latin Amer. J. Probab. Math. Stat. 7 (2010) 319-340. | MR 2737561 | Zbl 1276.30051

[4] E.M.J. Bertin, I. Cuculescu and R. Theodorescu, Unimodality of Probability Measures. Kluwer, Dordrecht (1997). | MR 1472974 | Zbl 0876.60001

[5] S. Dharmadhikari and K. Joag-dev, Unimodality, Convexity, and Applications. Academic, San Diego (1988). | MR 954608 | Zbl 0646.62008

[6] M.L. Eaton, A note on symmetric Bernoulli random variables. Ann. Math. Stat. 41 (1970) 1223-1226. | MR 268930 | Zbl 0203.51805

[7] T. Figiel, P. Hitczenko, W.B. Johnson, G. Schechtman and J. Zinn, Extremal properties of Rademacher functions with applications to the Khintchine and Rosenthal inequalities. Trans. Amer. Math. Soc. 349 (1997) 997-1027. | MR 1390980 | Zbl 0867.60006

[8] T. Gneiting, Radial positive definite functions generated by Euclid's hat. J. Multiv. Anal. 69 (1999) 88-119. | MR 1701408 | Zbl 0937.60007

[9] W. Hoeffding, The extrema of the expected value of a function of independent random variables. Ann. Math. Stat. 26 (1955) 268-275. | MR 70087 | Zbl 0064.38105

[10] O. Johnson and C. Goldschmidt, Preservation of log-concavity on summation. ESAIM: PS 10 (2005) 206-215. | Numdam | MR 2219340 | Zbl 1185.60016

[11] A.Y. Khintchine, On unimodal distributions. Izv. Nauchno- Issled. Inst. Mat. Mech. Tomsk. Gos. Univ. 2 (1938) 1-7 (in Russian). | JFM 64.1197.01 | Zbl 0022.35502

[12] C. Lefèvre and S. Loisel, On multiply monotone distributions, discrete or continuous, with applications. Working paper, ISFA, Université de Lyon 1 (2011). | Zbl 1293.62028

[13] C. Lefèvre and S. Utev, Exact norms of a Stein-type operator and associated stochastic orderings. Probab. Theory Relat. Fields 127 (2003) 353-366. | MR 2018920 | Zbl 1039.60015

[14] P. Lévy, Extensions d'un théorème de D. Dugué et M. Girault. Wahrscheinlichkeitstheorie 1 (1962) 159-173. | Zbl 0108.31502

[15] A.W. Marshall and I. Olkin, Inequalities: Theory of Majorization and its Applications. Academic, New York (1979). | MR 552278 | Zbl 1219.26003

[16] A.G. Pakes and J. Navarro, Distributional characterizations through scaling relations. Aust. N. Z. J. Stat. 49 (2007) 115-135. | MR 2392366 | Zbl 1117.62015

[17] I. Pinelis, Toward the best constant factor for the Rademacher-Gaussian tail comparison. ESAIM: PS 11 (2007) 412-426. | Numdam | MR 2339301 | Zbl 1185.60017

[18] I. Podlubny, Fractional Differential Equations. Academic, San Diego (1999). | MR 1658022 | Zbl 0924.34008

[19] E. Rio, Théorie Asymptotique des Processus Aléatoires Faiblement Dépendants. Springer, Berlin (2000). | MR 2117923 | Zbl 0944.60008

[20] M. Shaked and J.G. Shanthikumar, Stochatic Orders. Springer, New York (2007). | MR 2265633 | Zbl 1111.62016

[21] S.A. Utev, Extremal problems in moment inequalities, in Limit Theorems of Probability Theory of Trudy Inst. Mat., vol. 5. Nauka Sibirsk. Otdel., Novosibirsk. (1985) 56-75 (in Russian). | MR 821753 | Zbl 0579.60018

[22] R.E. Williamson, Multiply monotone functions and their Laplace transforms. Duke Math. J. 23 (1956) 189-207. | MR 77581 | Zbl 0070.28501

[23] A. Wintner, On a class of Fourier transforms. Amer. J. Math. 58 (1936) 45-90. | JFM 62.0482.06 | MR 1507134

Cité par Sources :